Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 2022, 1:41 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2022, 1:41 PM MST (20:41 UTC)
- Expired
- Jul 28, 2022, 4:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 95 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638
WGUS55 KVEF 282041
FFWVEF
AZC015-282345-
/O.NEW.KVEF.FF.W.0042.220728T2041Z-220728T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
141 PM PDT Thu Jul 28 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 445 PM MST.
* At 141 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Grand Canyon Ranch and Buck and Doe Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3582 11409 3598 11386 3567 11342 3547 11377
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
AG2 follow-up statements
625
WGUS75 KVEF 282210
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
310 PM PDT Thu Jul 28 2022
AZC015-282345-
/O.CON.KVEF.FF.W.0042.000000T0000Z-220728T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
310 PM MST Thu Jul 28 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS
AFTERNOON FOR CENTRAL MOHAVE COUNTY...
At 310 PM MST, Thunderstorms that have produced heavy rain have
pushed south, but runoff from earlier storms will likely continue to
produce and localized flash flooding. Between 1.0 and 2 inches of
rain has fallen. Additional rainfall up to half an inch is still
possible. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Grand Canyon Ranch and Buck and Doe Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3582 11409 3598 11386 3567 11342 3547 11377
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR
$$
AG797 WGUS75 KVEF 282341 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 441 PM PDT Thu Jul 28 2022 AZC015-282351- /O.EXP.KVEF.FF.W.0042.000000T0000Z-220728T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 441 PM MST Thu Jul 28 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MST THIS AFTERNOON FOR CENTRAL MOHAVE COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 500 AM MST Saturday for a portion of northwest Arizona. LAT...LON 3582 11409 3598 11386 3567 11342 3547 11377 $$ AG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 9:08 AM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 28, 9:08 AM MST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 908 AM PDT Thu Jul 28 2022 .SYNOPSIS...With this moisture and weather pattern staying in place, afternoon storm chances will persist through next week. Heavy rain and flash flooding are the primary concerns, but the potential of stronger winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .UPDATE...As noted in the previous discussion, the overall ingredients of moisture, instability and upper level features today are similar to yesterday. Recent satellite imagery and surface observations showed mostly clear skies over most of southern Nevada from Las Vegas northward and also northern Mohave County which will allow surface heating to get underway. The latest HRRR and HREF indicate convection will start over central Nye/Lincoln and northern Mohave counties early this afternoon. The northeast steering flow will then favor storm propagation toward the south-southwest late this afternoon and evening. This will lead to the potential of organized clusters of thunderstorms producing strong winds late this afternoon and evening over parts of southern Nevada/eastern San Bernardino and central/southern Mohave counties. The going forecast reflects these trends and no immediate changes are needed. && .PREV DISCUSSION...310 AM PDT. .SHORT TERM...Through Friday night. Partly to mostly cloudy skies out there this morning with radar detecting light showers over parts of Clark, Mohave and eastern San Bernardino Counties. Last of the thunderstorms associated with area that blew through Clark County last evening dissipated over the Mojave National Preserve shortly after 11 pm. No sign of this pattern breaking as same features from yesterday remain in play today and Friday. Inverted trough remains basically stationary over Arizona as several disturbances slowly drift east to west across Arizona. All models seem to be latching onto one feature over northern Arizona drifting it slowly westward across Mohave County today. A second approaches Mohave County Friday. With unprecedented moisture in place these feature will aid in the development of scattered to numerous shower and thunderstorms across Mohave County. Primary concern is flash flooding due to antecedent soil moisture conditions and additional heavy rainfall the next two days. Seeing no change in the pattern decided to extend the Flood Watch for Mohave County through 5 am MST Saturday. As for seeing more gusty outflow winds as storms move from north to south through southern Nevada this evening and again Friday evening. Potential does exist each day as southern Nevada and northwest Arizona lie under an area of stronger shear. Yesterdays HREF did a great job placing a bulls-eye over Clark County depicting where highest probability of gusty winds would occur last evening. Less consensus among the hi-res solutions in both timing and placement leading tonight's HREF to place a larger area which could becoming impacted. So, during the evening hours can not rule out the potential of gusty winds of 35 to 55 mph from storms in southern Nye, southern Lincoln, Clark and western Mohave Counties. .LONG TERM...Saturday through Wednesday. No signs of any significant change in the monsoon pattern through the long term with abundant moisture forecast to remain in place. An inverted trough is forecast to continue to influence our weather through the weekend before diminishing. Next week, as high pressure repositions near the Four Corners region, a more typical monsoon pattern sets up with thunderstorm chances each day into the middle of the week. Temperatures are expected to remain at or slightly below normal through the period. && .AVIATION...For Harry Reid...Light and variable winds are expected once again through the morning hours before becoming established out of the southeast by early afternoon. Prevailing wind speeds should generally stay below 10kts, but isolated thunderstorms over the higher terrain south and west of the field could briefly cause a few higher erratic gusts this afternoon. The latest model guidance continues to indicate that another round of storms could affect the terminal this evening. Confidence of this event is a bit lower than yesterday and it's possible that the main area of convection could pass farther east over eastern Clark County. However, even if the storms do stay farther to the east, gusty outflow winds are still a possibility and a PROB30 group between 02Z and 07Z has been included to account for this. Light and variable winds are expected to develop once again overnight into Friday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds are forecast at most regional TAF sites once again today. Scattered convection is once again likely over the eastern half of the region this afternoon and evening, and this activity can cause gusty and erratic outflows. There are also indications that a more organized area of convection may move across southern Nevada and northern Arizona this evening. PROB30 groups have been included in the Vegas and Colorado River Valley TAF sites this evening and early night, with the Vegas area sites seeing impacts as early as 02Z and the CRV sites seeing outflow winds a few hours later. Light and variable winds are expected to develop at all area terminals overnight into Friday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair SHORT TERM...Pierce LONG TERM...Salmen AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:12 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 27, 6:57 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 27, 7:41 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 79 min |
| Jul 27, 9:01 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 28, 3:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 28, 4:46 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.